Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 151, NWS Tallahassee, FL

May 11, 2006Leon County, Wakulla County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 11, 2006, 12:40 AM EDT for Leon County, Wakulla County, Florida. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2006, 12:40 AM EDT (04:40 UTC)
Expired
May 11, 2006, 1:45 AM EDT
In force
65 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Leon County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 6 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 1:15 AM EDTTSTM WND DMGTallahassee, FLA FEW TREES DOWN NORTH AND WEST OF TALLAHASSEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2006-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2006-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1295 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 110442
SVRTAE
FLC073-129-110545-
/O.NEW.KTAE.SV.W.0151.060511T0440Z-060511T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1240 AM EDT THU MAY 11 2006

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEON COUNTY IN FLORIDA
  THIS INCLUDES THE CITY OF TALLAHASSEE
  NORTHERN WAKULLA COUNTY IN FLORIDA

* UNTIL 145 AM EDT

* AT 1239 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST TO 18 MILES   
SOUTHEAST OF BLOUNTSTOWN...AND MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TALLAHASSEE BY 115 AM EDT...
  WOODVILLE BY 125 AM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3069 8427 3048 8440 3027 8474 3017 8464
      3022 8421 3045 8408 3067 8400

$$

38-GODSEY
1 follow-up statement
000 
WWUS52 KTAE 110518
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
117 AM EDT THU MAY 11 2006

FLC073-129-110545-
/O.CON.KTAE.SV.W.0151.000000T0000Z-060511T0545Z/
WAKULLA FL-LEON FL-
117 AM EDT THU MAY 11 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT 
FOR LEON AND NORTHERN WAKULLA COUNTIES...

AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM CRAWFORDVILLE TO 15 MILES 
NORTH OF TALLAHASSEE...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODVILLE...LUTTERLOH...LAFAYETTE AND IAMONIA BY 125 AM EDT...
  WAKULLA...FELKEL AND COREY BY 130 AM EDT...
  WADESBORO...PECK AND MICCOSUKEE BY 135 AM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3069 8427 3048 8440 3027 8474 3017 8464
      3022 8421 3045 8408 3067 8400

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 11:50 PM EDT, 50 minutes earlier.

Area forecast discussion, May 10, 11:50 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1150 PM EDT WED MAY 10 2006

..ANOTHER SEVERE WEATHER EPISODE ONGOING ACROSS TRI-STATE AREA...

REGIONAL 00Z SOUNDINGS SHOWED MOIST AND VERY UNSTABLE AIRMASS WITH
CAP AT H85-7 WITH COLD POOL ABOVE. ML CAPES 1500 TO 200 J/KG AND
STEEP H7-H5 LAPSE RATES. H85 LOW LEVEL JET ASSOCD WITH DEEPENING
CYCLONE OVER OHIO VALLEY WITH LARGE MCS AT BASE MOVING ACROSS SRN GA
WWD INTO SRN MISS. THIS PROVIDING EXCELLENT ENVIRONMENT FOR FORCING
ALLOWING PARCELS TO REACH LFC. MERGING STORMS PRODUCING IMPRESSIVE
DOWNDRAFTS MERGING INTO OUTFLOWS...GUST FRONTS AND THE FORMATION OF
BOWING ECHOS. 50-55KT 0-6KM SHEAR SUPPORTING HAIL-PRODUCING
UPDRAFTS. STATIONARY FRONT ANALYZED FROM CNTRL MISS SE TO VCNTY DHN
BEFORE BECOMING DIFFUSE. STORMS CONTINUE TO MOVE SEWD ALONG
TRAJECTORY OF FRONT AND NW UPPER STEERING FLOW...TOWARDS THE GULF
COAST WITH SEVERE WEATHER ALONG AND SOUTH OF FRONT IN WARM SECTOR.
AT 1130 AM EDT...MAIN BOWING LINE FROM SOUTHERN WALTON CO FLA ENE
THRU WASHINGTON...JACKSON...SEMINOLE COUNTIES IN FLA THRU MILLER AND
EARLY COUNTIES IN GA. LINE MOVING EAST AT 40 MPH WHICH WOULD PUT IT
IN LEON COUNTY AND SURROUNDING AREAS AROUND 1 AM EDT.
NEXT AFD WILL UPDATE FURTHER.

BLOCK
Hazardous weather outlook, May 10, 2:46 PM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
246 PM EDT WED MAY 10 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-111900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
146 PM CDT WED MAY 10 2006 /246 PM EDT WED MAY 10 2006/

...SEVERE WEATHER TONIGHT...

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
MULTIPLE SEVERE WEATHER COMPLEXES ARE LOCATED UP TO OUR NORTHWEST
AND WILL BE MOVING TOWARDS THE AREA THIS EVENING AND OVERNIGHT.
THESE STORMS WILL MOST LIKELY MOVE INTO SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE THIS EVENING...THEN INTO SOUTHWEST AND SOUTH-
CENTRAL GEORGIA AND NORTHERN FLORIDA LATE TONIGHT. THESE STORMS
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...VERY LARGE HAIL AND
DANGEROUS TORNADOES. A TORNADO WATCH HAS ALREADY BEEN ISSUED FOR
SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE THIS AFTERNOON...AND
BE AWARE THAT ADDITIONAL WATCHES AND WARNINGS WILL ALSO BE ISSUED
THROUGHOUT THE EVENING AND OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
ANOTHER FRONT WILL CROSS THE AREA EARLY THURSDAY GENERATING
SCATTERED SHOWERS AND THUNDERSTORMS. BEGINNING IN THE AFTERNOON...
DRIER AIR WILL MOVE IN BEHIND THE FRONT AND LITTLE TO NO RAIN
CHANCES ARE EXPECTED FRIDAY INTO SATURDAY. THEN YET ANOTHER FRONT
WILL APPROACH LATE SATURDAY INTO EARLY SUNDAY BRINGING MORE SHOWERS
AND THUNDERSTORMS. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE ON
SUNDAY. IN ITS WAKE....DRIER AIR IS EXPECTED INTO THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

MCNATT

In the hours before

Special weather statement, May 10, 11:21 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 PM EDT WED MAY 10 2006

GAZ143-110400-
MILLER-
1121 PM EDT WED MAY 10 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MILLER COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL MIDNIGHT EDT

AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF COLUMBIA...OR 12 MILES
SOUTH OF BLAKELY...MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  COLQUITT BY 1140 PM EDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

38-GODSEY
Special weather statement, May 11, 12:00 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1200 AM EDT THU MAY 11 2006

GAZ156-110445-
DECATUR-
1200 AM EDT THU MAY 11 2006

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DECATUR COUNTY IN
SOUTHWEST GEORGIA...

* UNTIL 1245 AM EDT

AT 1157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF CHATTAHOOCHEE...OR 13 MILES
SOUTH OF DONALSONVILLE...MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  WEST BAINBRIDGE BY 1215 AM EDT.
  BAINBRIDGE BY 1220 AM EDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

38-GODSEY
Local storm report, May 11, 12:05 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1205 AM EDT THU MAY 11 2006

CORRECTED TIME.

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 PM     HAIL             MARIANNA                30.77N 85.24W
05/10/2006  E1.00 INCH       JACKSON            FL   PUBLIC

&&

MROCZKA
Special weather statement, May 11, 12:18 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1218 AM EDT THU MAY 11 2006

FLZ016-026-110515-
GADSDEN-LIBERTY-
1218 AM EDT THU MAY 11 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN AND LIBERTY
COUNTIES IN THE FLORIDA BIG BEND...

* UNTIL 115 AM EDT

AT 1213 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST
OF CHATTAHOOCHEE TO BLOUNTSTOWN...OR ALONG A LINE EXTENDING FROM 20
MILES SOUTHWEST OF BAINBRIDGE TO BLOUNTSTOWN...MOVING EAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  QUINCY BY 1240 AM EDT.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND
LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

38-GODSEY
Local storm report, May 11, 12:25 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1225 AM EDT THU MAY 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     HAIL             CLARKSVILLE             30.44N 85.19W
05/11/2006  E0.88 INCH       CALHOUN            FL   TRAINED SPOTTER

&&

MROCZKA
Local storm report, May 11, 12:36 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1236 AM EDT THU MAY 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 AM     TSTM WND DMG     SOUTHPORT               30.28N 85.64W
05/11/2006                   BAY                FL   TRAINED SPOTTER

            A FEW TREES DOWN

&&

MROCZKA

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 10:48 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington42 min
May 10, 10:48 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson, Walton, Washington42 min
May 10, 11:31 PM EDTSevere Thunderstorm WarningTAEJackson44 min
May 10, 11:44 PM EDTSevere Thunderstorm WarningTAEBay, Calhoun, Washington61 min
May 11, 12:21 AM EDTSpecial Marine WarningTAE114 min
May 11, 12:25 AM EDTSevere Thunderstorm WarningTAEGadsden, Liberty50 min
May 11, 12:39 AM EDTSevere Thunderstorm WarningTAEFranklin, Gulf66 min
May 11, 2:14 AM EDTSpecial Marine WarningTAE2 hr
May 11, 4:14 AM EDTSpecial Marine WarningTAE91 min
May 11, 4:46 AM EDTFire Weather WatchTAECalhoun, Dixie, Gadsden, Holmes, Jackson, Jefferson and 7 more11 hr
May 11, 5:45 AM EDTSpecial Marine WarningTAE90 min
May 11, 6:19 AM EDTSevere Thunderstorm WarningTAEFranklin41 min
May 11, 8:45 AM EDTSevere Thunderstorm WarningTAEDixie30 min
May 11, 8:50 AM EDTSpecial Marine WarningTAE25 min
May 11, 3:35 PM EDTFire Weather WatchTAECalhoun, Dixie, Franklin, Gadsden, Gulf, Jackson and 6 more24 hr
May 11, 3:35 PM EDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more28 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.